# SDR CA141210007

- Difficulty date: December 8, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cessna 208B
- Aircraft time: 2,488 hours
- Engine: Pwa PT6A42
- System (JASC): 2731 · Elevator Tab Control System
- Part: Elevator System
- Condition: Binding
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN)   DURING A TRAINING FLIGHT, ON A RECOVERY FROM A SIMULATED FORCED APPROACH ELEVATOR TRIM BECAME JAMMED IN THE FULL NOSE UP POSITION. ATTEMPTS WERE MADE TO TRIM THE AIRCRAFT MANUALLY & ELECTRICALLY BUT TRIM WHEEL WAS JAMMED SOLID.  SIGNIFICANT PRESSURE ON THE YOKE WAS REQUIRED TO KEEP THE AIRPLANE LEVEL.  CREW DECLARED AN EMERGENCY & RETURNED TO THE AIRPORT AFTER SELECTING DIFFERENT FLAP SETTINGS (AT ALTITUDE) TO SEE HOW THE AIRCRAFT WOULD RESPOND.  ON DOWNWIND THE TRIM WAS THEN ABLE TO MOVE AGAIN & THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE IS PENDING.  GOING THROUGH THE TRIM SYSTEM TO FIND THE PROBLEM.
